Alert archive / Arizona / Wind Advisories in 2009
Wind Advisory 24, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Oct 3, 2009, 1:50 PM MST for 5 counties in Arizona. It took effect at Oct 4, 2009, 7:00 AM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2009, 1:50 PM MST (20:50 UTC)
- In effect from
- Oct 4, 2009, 7:00 AM MST
- Expired
- Oct 4, 2009, 8:00 PM MST
- In force
- 13 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 3, 9:45 AM MST, 4 hours 5 minutes earlier.
Area forecast discussion, Oct 3, 9:45 AM MST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 AM MST SAT OCT 03 2009 .SYNOPSIS...AN APPROACHING LOW PRESSURE SYSTEM WILL BRING BREEZY CONDITIONS THIS AFTERNOON. AHEAD OF THE LOW...ENOUGH MOISTURE WILL MOVE ACROSS NORTHERN ARIZONA FOR A SLIGHT CHANCE OF SHOWERS TONIGHT AND SUNDAY...PRIMARILY ALONG AND SOUTH OF THE MOGOLLON RIM. ON SUNDAY...VERY WINDY CONDITIONS ARE EXPECTED AHEAD OF A COLD FRONT. COOL AND UNSETTLED WEATHER WILL CONTINUE NEXT WEEK. && .DISCUSSION... SHORT TERM FORECAST IS IN GOOD SHAPE WITH NO UPDATES NEEDED. WE WILL BE TAKING A CLOSE LOOK AT THE STRONG WIND POTENTIAL FOR SUNDAY. AS MENTIONED BELOW...WIND ADVISORIES MAY BE NEEDED FOR SUNDAY...POSSIBLY A HIGH WIND WATCH FOR NORTHEAST ARIZONA. WE WILL CONFER W/ ADJACENT OFFICES AND HAVE ANY WIND PRODUCTS OUT BY 130 PM. PREV DISCUSSION...330 AM... BREEZY CONDITIONS WILL DEVELOP ACROSS PORTIONS OF THE NORTHLAND TODAY AS A CUT-OFF LOW PRESSURE SYSTEM DIPS SOUTHWARD TOWARD THE GREAT BASIN. AS THIS MOVES FURTHER SOUTH ON SUNDAY...EVEN WINDIER CONDITIONS ARE EXPECTED. A WIND ADVISORY MAY EVENTUALLY BE NEEDED TO ADDRESS THE POTENTIAL FOR GUSTS IN EXCESS OF 40 MPH FOR THE DAY SUNDAY IN ADVANCE OF THE LOW ASSOCIATED COLD FRONT. SOME INCREASING MOISTURE WILL ALSO BE LIKELY WITH THIS FEATURE...WITH THE BEST CHANCES FOR SHOWERS ALONG AND SOUTH OF THE MOGOLLON RIM...FROM TONIGHT INTO SUNDAY. BELOW NORMAL DAYTIME TEMPERATURES CAN BE EXPECTED IN THE WAKE OF THE COLD FRONT EARLY NEXT WEEK. FOR TUESDAY AND THE REMAINDER OF NEXT WEEK...SEASONABLY COOL...UNSETTLED WEATHER...AND OCCASIONALLY BREEZY CONDITIONS ARE FORECAST WITH THE FUTURE PROPAGATION OF THE LOW UNCERTAIN. FOR NOW...PRECIP CHANCES WILL BE LIMITED TO THE SLIGHT CHANCE CATEGORY. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS UNDER SCATTERED TO BROKEN SKIES WITH CLOUD BASES AROUND 12 KFT MSL DURING THE DAY. SOUTHWEST WINDS OF 10 TO 20 KTS WILL CONTINUE UNTIL 14Z...WITH LOCALLY STRONG WINDS OF 30-40 KTS DEVELOPING OVERNIGHT MAINLY NORTHEAST OF HIGH TERRAIN FEATURES. A GRADUAL INCREASE IN CLOUDS IS ALSO ANTICIPATED OVERNIGHT ALONG WITH A CHANCE OF SHOWERS...PRIMARILY OVER THE MOGOLLON RIM AND WHITE MOUNTAINS. LCL MVFR CONDITIONS ARE POSSIBLE AFTER 06Z. AFTER 14Z SUN...STRONG SOUTHWEST WINDS OF 25-35 KTS ARE EXPECTED WITH GUSTS OVER 50 KTS POSSIBLE...MAINLY IN THE LITTLE COLORADO RIVER VALLEY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && PUBLIC............DL AVIATION..........DJO VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Oct 3, 6:55 AM MST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 655 AM MST SAT OCT 3 2009 AZZ004>018-037>040-041400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 655 AM MST SAT OCT 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG AND GUSTY SOUTHWEST WINDS ARE PROBABLE ACROSS NORTHERN ARIZONA ON SUNDAY AS A LOW PRESSURE SYSTEM AND COLD FRONT APPROACH THE STATE. THE WINDIEST LOCATIONS WILL BE FROM FLAGSTAFF AND THE MOGOLLON RIM TO AREAS NORTHWARD TO THE UTAH BORDER WHERE GUSTS IN EXCESS OF 40 MPH MAY BE COMMON DURING THE DAYTIME.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 1:50 PM MST | High Wind Watch | FGZ | Apache, Coconino, Navajo | 15 hr |
| Oct 3, 1:50 PM MST | High Wind Warning | FGZ | Apache, Coconino, Navajo | 30 hr |
| Oct 3, 2:13 PM MST | Fire Weather Watch | FGZ | Coconino, Yavapai | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.